Alert archive / California / Red Flag Warnings in 2019

Red Flag Warning 1, NWS San Francisco Bay Area, CA

June 7, 2019

NWS San Francisco Bay Area, CA issued this red flag warning at Jun 7, 2019, 9:29 AM PDT. It took effect at Jun 7, 2019, 11:00 PM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2019, 9:29 AM PDT (16:29 UTC)
In effect from
Jun 7, 2019, 11:00 PM PDT
Expired
Jun 9, 2019, 2:24 PM PDT
In force
39 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

870 
WWUS86 KMTR 071629
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
929 AM PDT Fri Jun 7 2019

...Red Flag Warning Friday night through Sunday afternoon for the
North Bay Hills...

.An offshore wind event will begin tonight across the North Bay
hills with wind gusts from 40 to 50 mph over the highest peaks.
Temperatures on Saturday will warm into the 90s followed by
another round of winds Saturday night along with little or no
humidity recovery creating critical fire weather conditions.
Although fuels are not at critical levels a weather event of this
magnitude will allow fire to carry through finer fuels such as
grass. Winds will ease on Sunday but temperatures will soar into
the 90s to near 100 degrees with continued light offshore winds.

CAZ507-080400-
/O.NEW.KMTR.FW.W.0001.190608T0600Z-190610T0000Z/
North Bay Mountains-
929 AM PDT Fri Jun 7 2019

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
SUNDAY FOR DRY OFFSHORE WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 507...

The National Weather Service in San Francisco has issued a Red
Flag Warning, which is in effect from 11 PM this evening to 5 PM
PDT Sunday. 

* AFFECTED AREA...The North Bay Hills above 1000 feet. Fire weather zone 507.

* WIND...Northeast winds 15 to 25 mph with gusts 40 to 50 mph.
  Strongest winds early Saturday morning and then again Saturday 
  night. Local gusts to 60 mph possible.

* HUMIDITY...Initially moderate 40-50% Friday night but lowering
  12-22% Saturday with little or no humidity recovery Saturday
  night. Values to 10% by Sunday afternoon.

* HIGHEST THREAT...is located along the hills of eastern Napa
  county and around Mt Saint Helena.

* IMPACTS...any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
980 
WWUS86 KMTR 080356
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
856 PM PDT Fri Jun 7 2019

...Red Flag Warning Friday night through Sunday afternoon for the
North Bay Hills...

.An offshore wind event will begin on Friday night across the 
North Bay hills with wind gusts from 40 to 50 mph over the highest
peaks. Temperatures on Saturday will warm into the 90s followed 
by another round of gusty winds Saturday night along with little 
or no humidity recovery, creating critical fire weather 
conditions. Although fuels are not at critical levels, a weather 
event of this magnitude will allow fire to carry through finer 
fuels such as grass. Winds will ease on Sunday but temperatures 
will soar into the 90s to near 100 degrees with continued light 
offshore winds.

CAZ507-081800-
/O.CON.KMTR.FW.W.0001.190608T0600Z-190610T0000Z/
North Bay Mountains-
856 PM PDT Fri Jun 7 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY FOR
DRY OFFSHORE WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 507...

* AFFECTED AREA...The North Bay Hills above 1000 feet. Fire 
  weather zone 507. 

* WIND...Northeast winds 15 to 25 mph with gusts 40 to 50 mph.
  Strongest winds late Friday night and early Saturday morning 
  and then again Saturday night. Local gusts to 60 mph possible.

* HUMIDITY...Initially moderate at 40-50% Friday night but
  lowering to 12-22% Saturday with little or no humidity recovery
  Saturday night. Values as low as 10% forecast by Sunday 
  afternoon.

* HIGHEST THREAT...In the hills of eastern Napa county and also 
  around Mt Saint Helena.

* IMPACTS...Any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
359 
WWUS86 KMTR 081820
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
1120 AM PDT Sat Jun 8 2019

...Red Flag Warning through Sunday afternoon for the North Bay 
Hills...

.Temperatures this afternoon will warm into the 90s followed by 
another round of gusty winds Saturday night along with little or 
no humidity recovery, creating critical fire weather conditions. 
Although fuels are not at critical levels, a weather event of this
magnitude will allow fire to carry through finer fuels such as 
grass. Winds will ease on Sunday but temperatures will soar into 
the 90s to near 100 degrees with continued light offshore winds.

CAZ507-090500-
/O.CON.KMTR.FW.W.0001.000000T0000Z-190610T0000Z/
North Bay Mountains-
1120 AM PDT Sat Jun 8 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY FOR
DRY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE
1000 FEET INCLUDING FOR FIRE WEATHER ZONE 507...

* AFFECTED AREA...The North Bay hills above 1000 feet.

* WIND...Northeast winds 15 to 25 mph with gusts 45 to 55 mph.
  Strongest winds Saturday night. Local gusts to 60 mph possible.

* HUMIDITY...Lowering to 12-22% Saturday with little or no 
  humidity recovery Saturday night. Values as low as 10% forecast 
  by Sunday afternoon.

* HIGHEST THREAT...In the hills of eastern Napa county and also
  around Mt Saint Helena as well as Mt Tamalpais.

* IMPACTS...Any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
366 
WWUS86 KMTR 090426
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
926 PM PDT Sat Jun 8 2019

...Red Flag Warning through Sunday afternoon for the North Bay
Hills...

.Another round of gusty winds is forecast Saturday night along 
with little or no humidity recovery. Gusty winds will continue
into Sunday morning. This will maintain critical fire weather 
conditions into Sunday. Although fuels are not at critical 
levels, a weather event of this magnitude will allow fire to carry
through finer fuels such as grass. Winds will ease on Sunday, but
temperatures will soar into the 90s to near 100 degrees with 
continued light offshore winds and very low relative humidity. Hot
and dry weather will continue through Monday and possibly into 
Tuesday, but winds are forecast to remain light after Sunday 
morning.

CAZ507-100000-
/O.CON.KMTR.FW.W.0001.000000T0000Z-190610T0000Z/
North Bay Mountains-
926 PM PDT Sat Jun 8 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY FOR
DRY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE
1000 FEET INCLUDING FOR FIRE WEATHER ZONE 507...

* AFFECTED AREA...The North Bay hills above 1000 feet.

* WIND...Northeast winds 15 to 25 mph with gusts 45 to 55 mph.
  Strongest winds Saturday night and early Sunday. Local gusts to
  60 mph possible.

* HUMIDITY...Little or no humidity recovery Saturday night and values
  dropping as low as the single digits on Sunday afternoon.

* HIGHEST THREAT...In the hills of eastern Napa county and also 
  around Mt Saint Helena as well as Mt Tamalpais.

* IMPACTS...Any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
026 
WWUS86 KMTR 091139
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
439 AM PDT Sun Jun 9 2019

...Red Flag Warning through this afternoon for the North Bay 
Hills...

.Gusty winds will continue through this afternoon with critically
dry conditions. Although fuels are not at critical levels, a 
weather event of this magnitude will allow fire to carry through 
finer fuels such as grass. Winds will ease late in the day, but 
temperatures will soar into the 90s to near 100 degrees with 
continued light offshore winds and very low relative humidity. Hot
and dry weather will continue through Monday and possibly into 
Tuesday, but winds are forecast to remain light.

CAZ507-100000-
/O.CON.KMTR.FW.W.0001.000000T0000Z-190610T0000Z/
North Bay Mountains-
439 AM PDT Sun Jun 9 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR DRY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH
BAY HILLS ABOVE 1000 FEET INCLUDING FOR FIRE WEATHER ZONE 507...

* AFFECTED AREA...The North Bay hills above 1000 feet.

* WIND...Northeast winds 15 to 25 mph with gusts 45 to 55 mph.
  Strongest winds through early Sunday. Local gusts to 60 mph 
  possible.

* HUMIDITY...Humidity values dropping as low as the single digits
  this afternoon.

* HIGHEST THREAT...In the hills of eastern Napa County and also 
  around Mt Saint Helena as well as Mt Tamalpais.

* IMPACTS...Any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
995 
WWUS86 KMTR 092124
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
224 PM PDT Sun Jun 9 2019

CAZ507-092230-
/O.CAN.KMTR.FW.W.0001.000000T0000Z-190610T0000Z/
North Bay Mountains-
224 PM PDT Sun Jun 9 2019

...RED FLAG WARNING IS CANCELLED FOR DRY OFFSHORE WINDS AND LOW
HUMIDITY FOR THE NORTH BAY HILLS ABOVE 1000 FEET...FIRE WEATHER 
ZONE 507...

The National Weather Service San Francisco Bay Area has cancelled
the Red Flag Warning. 

Dry northeast winds have subsided in the hills of the North Bay
and winds are expected to remain light through the remainder of 
the Heat Event. Therefore, the Red Flag Warning has been
cancelled. 

Hot and very dry conditions will persist through Monday. Cooling
will begin on the lower slopes by Tuesday and in all areas by
Wednesday.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Jun 7, 8:37 AM PDT, 52 minutes earlier.

Area forecast discussion, Jun 7, 8:37 AM PDT, 52 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
837 AM PDT Fri Jun 7 2019

.SYNOPSIS...Sunny and mild Friday. A robust warming trend will
begin on Saturday and peak on Sunday or Monday as high pressure
and offshore flow develop over the region. Hot temperatures,
increased fire danger and beach safety hazards will be the
concerns for the weekend through early next week.

&&

.DISCUSSION...as of 8:37 AM PDT Friday...No significant forecast
updates this morning but lots of items to consider. Satellite
showing band of high clouds passing over the Bay Area this morning
which is in association with passing upper trough axis. Response
at the surface is a mixing out of the marine layer with northerly
gradients already ramping up to 6-7 mb.

For today expect an ideal end to the work week weather wise with
mostly sunny skies and seasonably warm temperatures into the 70s
and lower 80s for most of the Bay Area with 60s coast.

An autumn like offshore wind flow will quickly develop tonight as
the surface pressure pattern pushes a thermal trough towards the
coast. The strongest winds will be focused across the North and
East Bay hills, mainly for locations above 1500-2000 feet. This
will preclude wind advisories as most of the strongest winds will
be confined to the highest ridges and peaks. In terms of fire
weather concerns the humidity recovery will remain moist and in
addition the live and dead fuels remain fairly moist.

Saturday will be the beginning of a classic offshore wind event
and set the stage for a warm Bay Area weekend. Expect sunny skies
and rapidly warming temperatures regionwide on Saturday. It will
be one of the first warm to hot Saturdays for the Bay Area with
inland highs passing the 90 degree mark by early afternoon as the
airmass dries and out north winds aloft continue. Outdoor
activities such as graduation, etc should be prepared for some
hot conditions.

On Saturday night attention turns once again to offshore winds
across the North and East Bay hills. Will have to keep a close eye
on fire weather concerns and will be having coordination calls
with land management agencies this morning. After a warm and dry
Saturday the stage will be set Saturday night for gusty offshore
winds in the hills with little or no humidity recovery and the
fine fuels noticeably drier.

Sunday looks to be hot for much of the interior with hot temps
pushing 90 towards the coast while triple digit heat will prevail
inland. If seeking relief at the beach realize the ocean temps are
running colder than normal, ranging from around 50 Sonoma Coast to
53 Monterey coastline. Will at least be considering some heat
headlines for Sunday afternoon after looking over all the 12z
guidance.

Hot weather to continue right into Monday with little relief
expected.

Coastal cooling may arrive Monday night with gradual cooling back
to normal by Tue and Weds of next week.

&&

.AVIATION...As of 5:10 AM PDT Friday...Strong pressure gradients
developed as an upper trough moved through yesterday. This has
mixed out the low clouds from the SFO Bay Area. However a few
patches over the coastal hills are impacting MRY. Will likely see
gusty winds near 35 kt at SFO in the afternoon. VFR continuing in
the Bay Area tonight.

Vicinity of KSFO...VFR. West winds increasing to 25 kt with gusts
30-34 kt after 20Z.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...Patchy low clouds around MRY through
14-15Z otherwise VFR.

&&

.FIRE WEATHER...as of 2:41 AM PDT Friday...A passing trough will
bring brief relief to the fire district today. By tonight,
however, offshore flow will kick in. Latest model guidance
continues to indicate winds at 925mb (2500 feet) will become N to
NE Friday evening and peak overnight. Winds will be strongest
over the N and E Bay Hills. Gusts up to 60 mph are not out of the
question. Coming out of a cool spell humidity will recover early
Friday night then lower toward sunrise Saturday. Offshore flow
will continue Saturday and sunday further drying out the region.
Additionally, temperatures will warm both day and night. All that
being said, the offshore flow will help to dry out finer fuels,
but other fuels are not yet their to issue Red Flag Warning. There
have been a few small fires over the last week and additional
grass fires are possible. Bottom line - this offshore flow event
will help set the stage for things down the road, but historically
it's still early in the season to see big fires.

&&

.MARINE...as of 08:20 AM PDT Friday...An upper level trough moved
through the district last night and has brought strong winds to
the coastal waters. Gale force winds are possible in the northern
outer waters and along the Big Sur coast through Friday night.
Winds will decrease significantly on Sunday as a ridge of high
pressure builds from the eastern Pacific into the Pacific
Northwest creating a light offshore flow. Gusty winds combined
with steep fresh swell will result in hazardous seas especially
for smaller vessels.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...Pt Reyes to Pigeon Pt 0-10 nm
             SCA...Pigeon Pt to Pt Pinos 0-10 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
             GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm
             GLW...Pt Arena to Pigeon Pt 10-60 nm
             SCA...SF Bay from 12 PM
             SCA...Mry Bay from 12 PM

&&

PUBLIC FORECAST: RWW
AVIATION: DRP
MARINE: DRP

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:10 AM PDTHeat AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 2 more59 hr
Jun 7, 2:04 PM PDTSmall Craft AdvisoryMTR31 hr

Nearby

Red Flag Warnings in California, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.